# SDR CA040829001

- Difficulty date: August 27, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Dhav DHC8102
- Aircraft time: 35,840 hours
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Location: Nr 1
- Part time: 37,148 hours, 45,112 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: Y, E
- Precautionary procedure: D

## Discrepancy

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
